Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pregnant. Taking citrakala and levofloxacin 500 for UTI. Any harm to fetus?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
Hi, i am XXXXXXX,
26 years old, pregnant woman ,
Currently in 33 weeks .

while passing urine i feel pain, so i consulted a local doctor, she asked me to undergo urine culture test.
test was positive (urinary infection). so she asked me take citrakala and levofloxacin 500 tablet.

i heard levofloxacin 500 is antibiotic.
would this affect my fetus?
she has asked me to take this tablet daily once.

what are the other things i could do to overcome urinary infection.
also any other tips for my pregnancy.

Thanks, XXXXXXX.

Posted Sat, 19 Jan 2013 in Women's Health
Answered by Dr. Meenakshi Titoria Sahu 1 hour later

Thanks for the query.

Levofloxacin is antibiotic and to be avoided in the early part of pregnancy; since you are now 33 weeks you can take it.

To prevent further infection, take a lot of fluids, use condom during sex and avoid using public toilet as much as possible especially during pregnancy. Do not wear undergarment at bedtime to ensure adequate ventilation of vagina.

Hope this answers your query. Let me know if you have other concerns.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor